Missouri, 2006

Hail in Missouri, May 3, 2006

May 3, 2006 · NWS LSX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 3, 3:30 AM CST, 5 hours earlier.

Area forecast discussion, May 3, 3:30 AM CST, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
430 AM CDT WED MAY 3 2006

CLOSD LOW HAS FORMED JUST NORTH OF THE U.S./CANADIAN BORDER AND IS
CAUSING A SFC LOW TO DEVELOP JUST N OF THE MINNESOTA BORDER THIS
MORNING. MEANWHLE ENERGY MOVING IN OFF THE PACIFIC COAST IS CAUSING
A TROF TO SHARPEN OVER NRN CALIFORNIA AND LITTLE PIECES OF NEBULOUS
ENERGY DEVELOP OVER THE ROCKIES AND MOVE OUR WAY.  ITS TOUGH TO
DIFFERENTIATE EXACTLY WHEN THESE WILL COME OUT SO CAN ONLY TRY TO
DEAL WITH THE FIRST ONE ATTM.  IT APPEARS THAT ONE SUCH PIECE OVER
NEBRASKA IS ALIGNING WITH A CDFNT THAT EXTENDS FROM SFC LOW NEAR
CANADA AND CURLS SOUTH THEN SOUTHWEST THROUGH WESTERN IOWA INTO
SW KANSAS.

THE CLOSD LOW MOVG EAST COMBINES WITH SHARPENING WAVE OVR CALIFORNIA
TO ALLOW RISING HEIGHTS FROM THE PACIFIC COAST INTO ALBERTA. THIS
WILL BE REFLECTED IN A SURFACE HIGH DEVELOPING IN THE NORTHERN
PLAINS AND IN THE LEE SIDE OF THE ROCKIES AND SLIDING SOUTHEAST
INTO THE AREA.  THIS SHOULD BEGIN TO SHUNT THE ENERGY PIECES
COMING OUT OF THE ROCKIES A BIT FURTHER SOUTH AND EVENTUALLY
SETTLE PRECIPITATION SOUTH INTO ARKANSAS WITH SOUTHERN MISSOURI
BEING IN THE NORTHERN FRINGE OF THE PRECIPITATION UMBRELLA.

NOT SURE HOW FAR SOUTH THE COLD FRONT WILL MOVE. SPC HAS THE FRONT
STALLING OUT AND HOLDING OVR NRN MO THROUGH THURSDAY. IF SO WE
SHOULD HAVE A DECENT CHANCE FOR PRECIPITATION AGAIN TOMORROW.

THUNDERSTORMS ARE BREAKING OUT JUST NORTHEAT OF KANSAS CITY ATTM
AND CORFIDI VECTORS CURL MORE NORTHWESTERLY FURTHER EAST SO THESE
WILL PROBABLY HOLD TOGETHER AND MOVE EAST AND THEN EAST SOUTHEAST
TOWARD KCOU AND KSTL THIS MRNG.  WILL MAKE SOME LAST MINUTE
INCREASES TO POPS TO FOLLOW UP ON THIS.

TEMPS WILL COOL BY FRIDAY BEHIND THE COLD FRONT. 850MB TEMPS FALL
TO PLUS 2 TO PLUS 6 OVR NRN HALF OF CWA...IF CLOUDS ROLL BACK IN
IT WILL BE EVEN COOLER THAN FORECAST.  WL HAVE TO WATCH THAT.

PEDIGO
&&

.AVIATION...
FOR THE 12Z TAFS...
COLD FRONT EXTENDED FROM CENTRAL IOWA ACROSS THE NORTHWEST CORNER OF
MISSOURI INTO SOUTHEAST COLORADO EARLY THIS MORNING. FRONT WILL
CONTINUE TO MOVE SLOWLY SOUTHEASTWARD TODAY AND TONIGHT. BY 12Z
THURSDAY, EXPECT THE FRONT WILL EXTEND FROM SOUTHERN INDIANA ACROSS
THE MISSOURI BOOTHEEL INTO EASTERN OKLAHOMA. CLUSTER OF SHOWERS AND
THUNDERSTORMS WAS MOVING ACROSS NORTHEAST AND CENTRAL MISSOURI AT
THIS TIME. MOVEMENT WAS TO THE EAST-NORTHEAST. EXPECT WIDESPREAD
SHOWERS AND THUNDERSTORMS ACROSS THE AREA TODAY AHEAD OF THE COLD
FRONT.

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, May 3, 5:36 AM CST, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
636 AM CDT WED MAY 3 2006

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-041145-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-
CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-
IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-
MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-
MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-
SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS-
ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL-
636 AM CDT WED MAY 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL SETTLE SOUTHEAST ACROSS MISSOURI TODAY AND
TONIGHT. IT TRIGGERED THUNDERSTORMS ACROSS THE NORTHERN HALF OF
MISSOURI EARLY THIS MORNING. THESE STORMS WILL MOVE ACROSS
NORTHERN MISSOURI INTO CENTRAL ILLINOIS BRINGING OCCASIONAL HEAVY
DOWNPOURS...SMALL HAIL AND GUSTY WINDS. THEY WILL PROBABLY
WEAKEN THROUGH THE MORNING AND THEN REFORM WITH STRONG AND LOCALLY
SEVERE THUNDERSTORMS ACROSS THE BISTATE AREA LATER THS AFTERNOON
AND EVENING. DAMAGING WINDS AND HAIL ARE THE MOST LIKELY THREAT IF
SEVERE WEATHER OCCURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ALTHOUGH THE COLD FRONT WILL SETTLE TO JUST SOUTH OF THE
AREA...CONDITIONS ARE STILL SOMEWHAT UNSETTLED AND THERE COULD
BE FAVORABLE CONDITIONS FOR MORE LOCALLY SEVERE THUNDERSTORMS TO
DEVELOP AGAIN ON THURSDAY. THE AIR WILL BE QUITE UNSTABLE WITH
STEEP MID-LEVEL LAPSE RATES WILL BE QUITE STEEP AND STORMS ARE
EXPECTED TO FORM ON A DRYLINE IN OKLAHOMA AND MOVE EAST NORTHEAST
INTO ARKANSAS AND POSSIBLY MISSOURI. GREATEST THREAT IS FOR LARGE
HAIL ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION COULD BE NEEDED THIS AFTERNOON OR TONIGHT.
THOSE RESPONSIBLE SHOULD KEEP ABREAST OF LOCAL WEATHER CONDITIONS.

PEDIGO

In the hours before

Local storm report, May 3, 8:29 AM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
929 AM CDT WED MAY 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 AM     HAIL             JEFFERSON CITY          38.57N 92.19W
05/03/2006  E1.00 INCH       COLE               MO   TRAINED SPOTTER

            REPORT FROM HIGHWAY PATROL..HAIL RANGING FROM 1/2 TO 1
            INCH MAINLY ON THE EAST SIDE OF JEFFERSON CITY.

&&

JKRAMPER

The radar

The St Louis radar (KLSX), 116 km away, was scanning. The volume nearest the first event began at 14:30 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Osage

When
May 3, 8:30 AM CST
Where
Osage County, 4 mi SW of Bonnots Mill
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.550, -92.000

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510251.